Mathematical Research Letters

Volume 16 (2009)

Number 2

Symmetric links and {C}onway sums: volume and {J}ones polynomial

Pages: 233 – 253

DOI: http://dx.doi.org/10.4310/MRL.2009.v16.n2.a3

Authors

David Futer (Temple University)

Efstratia Kalfagianni (Michigan State University)

Jessica S. Purcell (Brigham Young University)

Abstract

We obtain bounds on hyperbolic volume for periodic links and Conway sums of alternating tangles. For links that are Conway sums we also bound the hyperbolic volume in terms of the coefficients of the Jones polynomial.

Full Text (PDF format)